Opuscula Math. 39, no. 3 (2019), 321-353

Opuscula Mathematica

Oscillations of equations caused by several deviating arguments

George E. Chatzarakis

Abstract. Linear delay or advanced differential equations with variable coefficients and several not necessarily monotone arguments are considered, and some new oscillation criteria are given. More precisely, sufficient conditions, involving \(\lim\sup\) and \(\lim\inf\), are obtained, which essentially improve several known criteria existing in the literature. Examples illustrating the results are also given, numerically solved in MATLAB.

Keywords: differential equation, non-monotone argument, oscillatory solution, nonoscillatory solution.

Mathematics Subject Classification: 34K11, 34K06.

Full text (pdf)

  1. E. Braverman, G.E. Chatzarakis, I.P. Stavroulakis, Iterative oscillation tests for differential equations with several non-monotone arguments, Adv. Difference Equ. (2016), 2016:87, 18 pp.
  2. G.E. Chatzarakis, Differential equations with non-monotone arguments: Iterative Oscillation results, J. Math. Comput. Sci. 6 (2016) 5, 953-964.
  3. G.E. Chatzarakis, H. Péics, Differential equations with several non-monotone arguments: An oscillation result, Appl. Math. Lett. 68 (2017), 20-26.
  4. G.E. Chatzarakis, Oscillations caused by several non-monotone deviating arguments, Differ. Equ. Appl. 9 (2017) 3, 285-310.
  5. G.E. Chatzarakis, I. Jadlovská, Explicit criteria for the oscillation of differential equations with several arguments, Dynamic Systems and Applications 28 (2019) 2, 217-242.
  6. G.E. Chatzarakis, Tongxing Li, Oscillations of differential equations generated by several deviating arguments, Adv. Difference Equ. (2017) 2017:292, 24 pp.
  7. L.H. Erbe, Q. Kong, B.G. Zhang, Oscillation Theory for Functional Differential Equations, Marcel Dekker, New York, 1995.
  8. L.H. Erbe, B.G. Zhang, Oscillation of first order linear differential equations with deviating arguments, Differential Integral Equations 1 (1988), 305-314.
  9. N. Fukagai, T. Kusano, Oscillation theory of first order functional-differential equations with deviating arguments, Ann. Mat. Pura Appl. 136 (1984), 95-117.
  10. M.K. Grammatikopoulos, M.R.S. Kulenovic, First order functional differential inequalities with oscillating coefficients, Nonlinear Analysis TMA 8 (1984) 9, 1043-1054.
  11. B.R. Hunt, J.A. Yorke, When all solutions of \(x^{\prime }(t)=-\sum q_{i}(t)x(t-T_{i}(t))\) oscillate, J. Differential Equations 53 (1984), 139-145.
  12. J. Jaroš, I.P. Stavroulakis, Oscillation tests for delay equations, Rocky Mountain J. Math. 45 (2000), 2989-2997.
  13. M. Kon, Y.G. Sficas, I.P. Stavroulakis, Oscillation criteria for delay equations, Proc. Amer. Math. Soc. 128 (1994), 675-685.
  14. R.G. Koplatadze, T.A. Chanturija, Oscillating and monotone solutions of first-order differential equations with deviating argument, Differentsial'nye Uravneniya 18 (1982), 1463-1465, 1472 [in Russian].
  15. R.G. Koplatadze, G. Kvinikadze, On the oscillation of solutions of first order delay differential inequalities and equations, Georgian Math. J. 3 (1994), 675-685.
  16. T. Kusano, On even-order functional-differential equations with advanced and retarded arguments, J. Differential Equations 45 (1982), 75-84.
  17. M.K. Kwong, Oscillation of first-order delay equations, J. Math. Anal. Appl. 156 (1991), 274-286.
  18. G. Ladas, V. Lakshmikantham, L.S. Papadakis, Oscillations of higher-order retarded differential equations generated by the retarded arguments, Delay and Functional Differential Equations and their Applications, Academic Press, New York, 1972, 219-231.
  19. G. Ladas, I.P. Stavroulakis, Oscillations caused by several retarded and advanced arguments, J. Differential Equations 44 (1982), 134-152.
  20. G.S. Ladde, Oscillations caused by retarded perturbations of first order linear ordinary differential equations, Atti Acad. Naz. Lincei Rendiconti 63 (1978), 351-359.
  21. G.S. Ladde, V. Lakshmikantham, B.G. Zhang, Oscillation Theory of Differential Equations with Deviating Arguments, Monographs and Textbooks in Pure and Applied Mathematics, vol. 110, Marcel Dekker, Inc., New York, 1987.
  22. X. Li, D. Zhu, Oscillation and nonoscillation of advanced differential equations with variable coefficients, J. Math. Anal. Appl. 269 (2002), 462-488.
  23. A.D. Myshkis, Linear homogeneous differential equations of first order with deviating arguments, Uspekhi Mat. Nauk 5 (1950), 160-162 [in Russian].
  24. J.S. Yu, Z.C. Wang, B.G. Zhang, X.Z. Qian, Oscillations of differential equations with deviating arguments, Panamer. Math. J. 2 (1992) 2, 59-78.
  25. B.G. Zhang, Oscillation of solutions of the first-order advanced type differential equations, Science Exploration 2 (1982), 79-82.
  26. D. Zhou, On some problems on oscillation of functional differential equations of first order, J. Shandong University 25 (1990), 434-442.
  • George E. Chatzarakis
  • ORCID iD https://orcid.org/0000-0002-0477-1895
  • School of Pedagogical and Technological Education (ASPETE), Department of Electrical and Electronic Engineering Educators, 14121, N. Heraklio, Athens, Greece
  • Communicated by Josef Diblík.
  • Received: 2018-11-14.
  • Accepted: 2018-12-23.
  • Published online: 2019-02-23.
Opuscula Mathematica - cover

Cite this article as:
George E. Chatzarakis, Oscillations of equations caused by several deviating arguments, Opuscula Math. 39, no. 3 (2019), 321-353, https://doi.org/10.7494/OpMath.2019.39.3.321

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.